Seak Weng VONG, George  黃錫榮
Associate Professor

Academic Qualifications | Working Experience | Teaching | Research | Selected Publications | Master Student | PhD Student | Contact Details

Academic Qualifications
Working Experience

1996-2000Teaching Assistant, Faculty of Science and Technology, University of Macau.
2000-2005 Lecturer, Faculty of Science and Technology, University of Macau.
2005-2012 Assistant Professor, Faculty of Science and Technology, University of Macau.
2012-now Associate Professor, Faculty of Science and Technology, University of Macau.

Teaching

B.Sc. Courses

  1. Probability and Statistics (MATH111)
  2. Operations Research I (SFTW122)
  3. Operations Research II (SFTW221)
  4. Calculus II (MATB120)
  5. Complex Analysis (MATB311)
  6. Real Analysis II
  7. Discrete Mathematics

M.Sc. Course

  1. Partial Differential Equations (IMAT010)
  2. Advanced Engineering Mathematics

Research

Research Interests

Awards

2016Macao Natural Science Award from FDCT (second prize), X. Jin, S. Vong, C. Cheng
Title: Preconditioning techniques for Toeplitz systems with applications

Recent Research Projects (Since 2002 - present)


Selected Publications

Journal Papers

Paper Cited by ISI:

  1. S. Vong, T. Yang & C. Zhu (2003). Compressible Navier-Stokes equations with degenerate viscosity coefficient and vacuum (II), Journal of Differential Equations, Vol. 192, pp. 475-501.
  2. S. Vong (2006). The Boltzmann equation with frictional force, Journal of Differential Equations, Vol. 222, pp. 95-136.
  3. L. Lin & S. Vong (2006).  A note on the existence and nonexistence of globally bounded classical solutions for nonisentropic gas, Acta Mathematica Scientia, Vol. 26B,  No. 3, pp. 537-540.
  4. C. Cheng, X. Jin, S. Vong & W. Wang (2007). A note on spectra of optimal and superoptimal preconditioned matrices, Linear Algebra Appl. 422, 482-485.
  5. S. Vong & X. Jin (2007). Unitarily Invariant Norms of Toeplitz Matrices with Fisher-Hartwig Singularities, SIAM J. Matrix Anal. Vol. 29, No. 3, pp. 850–854.
  6. S. Vong, W. Wang & X. Jin (2008). Convergence Analysis of Superoptimal PCG Algorithm for Toeplitz Systems with a Fisher-Hartwig Singularity, Linear Algebra Appl., Vol. 428, pp. 535-549.
  7. S. Vong and X. Jin (2008), Proof of Bottcher and Wenzel's Conjecture, Operators and Matrices, Vol. 2, pp. 435-442.
  8. C. Cheng, S. Vong, and D.Wenzel (2010), Commutators with maximal Frobenius norm, Linear Algebra Appl., 432, pp. 292-306.
  9. H. Pang, Y. Zhang, S. Vong, X. Jin (2011), Circulant preconditioners for pricing options, Linear Algebra Appl., Vol. 434, pp. 2325-2342.
  10. S. Vong, Z. Bai, and X. Jin (2011)A Ulm-like Method for Inverse Singular Value Problems, SIAM J. Matrix Anal. Appl., 32, pp. 412-429, 2011.
  11. S. Vong (2011), On a generalization of Aczel's inequality, Applied Mathematics Letters, 24, pp. 1301-1307, 2011.
  12. S. Vong (2011), A note on some Ostrowski-like type inequalitiesComputers and Mathematics with Applications, 62, pp. 532-535, 2011.
  13. S. Vong, H. Pang, X. Jin, A high-order difference scheme for the generalized Cattaneo equation, East Asian Journal on Applied Mathematics, 2 (2012) 170-184.
  14. Z. Wang^S. VongOn some Ostrowski-like type inequalities involving n knots, Applied Mathematics Letters, 26 (2013) 296–300.
  15. S. Vong, Q. Meng, S. Lei, On a discrete-time collocation method for the nonlinear Schrödinger equation with wave operator, Numer. Methods for Partial Differential Equations, 29 (2013), 693--705.
  16.  S. Vong, Positive solutions of singular fractional differential equations with integral boundary conditions, Mathematical and Computer Modelling 57 (2013), 1053–1059.
  17. Z. Wang^S. Vong, A Gauss-Newton-like Method for Inverse Eigenvalue Problems, Int. J. Comput. Math., 90(7) (2013), 1435–1447.
  18. Z. Wang^S. Vong, On some generalizations of an Ostrowski-Gruss type integral inequality, Appl. Math. Comput., 229 (2014), 239–244.
  19. S. Vong, Z. Wang^, Compact Finite Difference Scheme for the Fourth-Order Fractional Subdiffusion System, Adv. Appl. Math. Mech., 6(4) (2014), 419—435.
  20. W. Li, S. Vong, X. Peng, On eigenvalue perturbation bounds for Hermitian block tridiagonal matrices, Appl. Numer. Math., 83 (2014), 38–50.
  21. S. Vong, X. Jin, and J. Wang, The mediating morphism of the multilinear optimal map, East Asian J. Appl. Math.,  4 (2014), 82--87.
  22. Z. Wang^S. Vong, A high-order exponential ADI scheme for two dimensional time fractional convection-diffusion equations, Comput. Math. Appl., 68(3) (2014), 185–196.
  23. S. Vong, Z. Wang^, A compact difference scheme for a two dimensional fractional Klein-Gordon equation with Neumann boundary conditions. J. Comput. Phys., 274 (2014), 268–282.
  24. S. Vong, Z. Wang^, High order difference schemes for a time fractional differential equation with Neumann boundary conditions, East Asian J. Appl. Math., 4(3) (2014), 222–241.
  25. Z. Wang^S. Vong, Compact difference schemes for the modified anomalous fractional sub-diffusion equation and the fractional diffusion-wave equation. J. Comput. Phys., 277 (2014), 1–15.
  26. W. Qu, S. Lei, S. Vong ,Circulant and skew-circulant splitting iteration for fractional advection-diffusion equations. Int. J. Comput. Math., 91(10) (2014), 2232–2242.
  27. Z. Wang^S. Vong, A high order ADI scheme for the two-dimensional time fractional diffusion-wave equation, Int. J. Comput. Math.,  92(5) (2015), 970—997.
  28. S. Vong, Z. Wang^, A high order compact finite difference scheme for time fractional Fokker-Planck equations. Appl. Math. Lett.,  43  (2015), 38–43.
  29. S. Vong, Z. Wang^, A high-order compact scheme for the nonlinear fractional Klein-Gordon equation. Numer. Methods for Partial Differential Equations, 31(2015),  no. 3, 706–722.
  30. H. Fok^S. Vong, Generalizations of some Hermite-Hadamard-type inequalities. Indian J. Pure Appl. Math.  46  (2015),  no. 3, 359–370.
  31. S. Vong, Z. Wang^, A compact ADI scheme for the two dimensional time fractional diffusion-wave equation in polar coordinates, Numer. Methods for Partial Differential Equations,  31(5) (2015), 1692–1712.
  32. W. Li, D. Liu, S. Vong, Z-eigenpair bounds for an irreducible nonnegative tensor, Linear Algebra Appl.,  483  (2015), 182–199.
  33. C. Cheng, X. Jin, S. Vong, A survey on the Böttcher-Wenzel conjecture and related problems, Oper. Matrices,  9(3)  (2015) , 659–673.
  34. T. Chen, W. Li, X. Wu, S. Vong, Error bounds for linear complementarity problems of MB -matrices. Numer. Algorithms , 70(2)  (2015), 341–356.
  35. W. Li, Z. Xie, S. Vong, Sensitivity analysis for the symplectic QR factorization. J. Franklin Inst.  353(5)  (2016), 1186–1205.
  36. S. Vong, P. Lyu^, Z. Wang^, A compact difference scheme for fractional sub-diffusion equations with the spatially variable coefficient under Neumann boundary conditions. J. Sci. Comput.  66(2)  (2016), 725–739.
  37. Z. Wang^S. Vong, S. Lei, Finite difference schemes for two-dimensional time-space fractional differential equations. Int. J. Comput. Math.,  93(3)  (2016), 578–595.
  38. S. Vong, P. Lyu^, X. Chen, S.L. Lei, High order finite difference method for time-space fractional differential equations with Caputo and Riemann-Liouville derivatives, Numer. Algorithms, 72 (2016), 195--210.
  39. Z. Wang^S. Vong, A compact difference scheme for a two dimensional nonlinear fractional Klein–Gordon equation in polar coordinates, Comput. Math. Appl., 71(12) (2016),  2524–2540.
  40. L. Guo^, Z. Wang^S. Vong, Fully discrete local discontinuous Galerkin methods for some time-fractional fourth-order problems, Int. J. Comput. Math., 93(10) (2016), 1665--1682.
  41. H.L. Liao, P. Lyu^S. Vong, Y. Zhao, Stability of fully discrete schemes with interpolation-type fractional formulas for distributed-order subdiffusion equations, Numer. Algorithms, (2016), https://link.springer.com/article/10.1007/s11075-016-0223-7
  42. H. Zheng, W. Li, S. Vong, A relaxation modulus-based matrix splitting iteration method for solving linear complementarity problems, Numer. Algorithms, 74 (2017), 137–152.
  43. W. Li, S. Vong, On the variation of the spectrum of a Hermitian matrix, Appl. Math. Lett.,  65 (2017), 70–76.
  44. W. Li, D. Liu^, M. Ng, S. Vong, The uniqueness of multilinear PageRank vectors, Numer. Linear Algebra Appl., (2017), https://doi.org/10.1002/nla.2107
  45. H. Zheng, S. Vong, W. Li, On perturbation bounds of the linear complementarity problem, Linear and Multilinear Algebra, (2017), http://dx.doi.org/10.1080/03081087.2017.1312682
  46. H.L. Liao, P. Lyu^S. Vong, Second-order BDF time approximation for Riesz space-fractional diffusion equations, Int. J. Comput. Math., to appear.
  47. S. Vong, C.Y. Shi^, P. Lyu^, High-order compact schemes for fractional differential equations with mixed derivatives, Numer. Methods for Partial Differential Equations, DOI: 10.1002/NUM.22183.

    ^These authors are students under my supervision when they completed these articles.

Other Papers:

  1. Z. Bai, X. Jin, and S. VongOn Some Inverse Singular Value Problems with Toeplitz-Related   Structure, Numerical Algebra, Control and Optimization, 2 (2012)  187-192.
  2. W. Qu, S. Lei, S. Vong, A note on the stability of a second order finite difference scheme for space fractional diffusion equations. Numer. Algebra Control Optim.  4  (2014),  no. 4, 317–325.
  3. W. Li, W. Liu, S. Vong, On the Bound of the Eigenvalue in Module for a Positive Tensor, J. Oper. Res. Soc. China (2017) 5:123–129

Book

  1. X. Jin and S. Vong, An Introduction to Applied Matrix Analysis, Higher Education Press, Beijing; and World Scientific, Singapore, 2016, xiii+130 pages. ISBN 978-981-4749-46-6.

Edited Book

  1. X. Jin, H. Sun and S. Vong (2011), Recent Advances in Scientific Computing and Matrix Analysis, International Press, Boston, Somerville

Conference Papers and Book Contributions

  1. S. Vong (1998). On the Vacuum State for the Equations of Isentropic Gas Dynamics II, Proceedings of Luso-Chinese Symposium on Nonlinear Evolution Equations and their Applications, Macao.
  2. S. Vong, W. Wang and X. Jin (2006). A Note on the Complexity of the PCG Algorithm for Solving Toeplitz Systems with a Fisher-Hartwig Singularity, Proceedings of Computational Methods in Engineering and Science (EPMESC) X,Hainan,China.
  3. Y. Zhang, S. Vong and X. Jin, A Family of Generating Functions with An Application in Finance, Proceedings of the 4th East AsiaSIAM Conference, Daejeon, Korea, MINS, October 2008, pp. 7-14.
  4. S. Vong, A bound on spectrum of circulant preconditioned elliptic operators, Recent Advances in Computational Mathematics, Higher Education Press, Beijing & International Press of Boston, Somerville, 2008, pp. 163-172.
  5. Z. Li, S. Vong, Y. Wei, and X. Jin, Some Results on Condition Numbers, Handbook of Optimization Theory: Decision Analysis and Applications (Mathematics Research Developments), pp. 577-586. Eds: J. Varela and S. Acuña, Nova Science Pub., 2011.

Master Student
PhD Student
Contact Details

Faculty of Science and Technology
University of Macau, E11
Avenida da Universidade, Taipa,
Macau, China

Room: E11-3069
Telephone: (853) 8822-4359
Fax: (853) 8822-2426
Email: swvong